Alert archive / California / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 12, NWS Sacramento, CA

July 5, 2000Glenn County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Jul 5, 2000, 4:27 PM PDT for Glenn County, California. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2000, 4:27 PM PDT (23:27 UTC)
Expired
Jul 5, 2000, 5:15 PM PDT
In force
48 min
Issued by
NWS Sacramento, CA
Area
Whole counties

County Glenn County, CA

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 11.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2000-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2000-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KSTO 052326
SVRSAC
CAC021-060015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
427 PM PDT WED JUL 5 2000

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GLENN COUNTY IN NORTHERN CALIFORNIA

* UNTIL 515 PM PDT

* AT 422 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES WEST OF ORLAND...MOVING EAST AT
  AROUND 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE MOVING OVER THE BLACK BUTTE
  RESERVIOR AREA AND TOWARDS ORLAND THROUGH 515 PM.

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS!

JHM/DFR

 
N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:20 PM PDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 5, 3:20 PM PDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
320 PM PDT WED JUL 5 2000

  LAPS CAPE ANALYSIS IS SHOWING 800 J/KG ACROSS THE COASTAL RANGE AND
LASSEN AREA...WITH 400-600 J/KG WIDESPREAD THROUGHOUT THE CWA. MSAS
ANALYSIS HAS LI/S APPROACHING -5 ACROSS THE NORTHERN AND CENTRAL SAC
VALLEYS. LIGHTNING DATA DEPICTS ABOUT 300-500 STRIKES AN HOUR ACROSS
NORCAL.
  H5 SHORT WAVE MOVING ACROSS STATE A BIT FURTHER NORTH THAN 12Z
MODELS SUGGESTED. THIS IS KEEPING MOST OF THE CONVECTION ACROSS THE
FAR NORTHERN CWA. THIS FEATURE WILL PIVOT INTO NORTHERN NEVADA
TONIGHT DECREASING THE CONVECTIVE THREAT. ANOTHER SHORT WAVE WILL
MOVE DOWN THE BACK SIDE OF THE WEST COAST H5 TROF TOMORROW AS IT
CLOSES OFF. THIS WILL RESULT IN MINOR S/W RIDGING FOR THE CWA.
WIDESPREAD CLOUDS ARE INHIBITING SURFACE HEATING THIS AFTERNOON WITH
NORTHERN VALLEY HIGHS ONLY IN THE 70S. WITH SLIGHT SYNOPTIC WARMING
TOMORROW COMBINED WITH LESS CLOUD COVER...EXPECT WARMER AFTERNOON
HIGHS.
  MULTIPLE SHORT WAVES AND THE CLOSED TROF WILL SLOWLY DRIFT ACROSS
THE STATE FRIDAY THROUGH SUNDAY. THIS WILL ONCE AGAIN ENHANCE THE
CONVECTIVE THREAT. THE MRF...CANADIAN...AND ECMWF SOLUTIONS ARE IN
GOOD AGREEMENT TODAY. SOLUTIONS OPEN UP THE ABOVE MENTIONED CLOSED
LOW...THAN FLATTEN OUT THE TROF BY MONDAY. WITH THIS IN MIND...HAVE
ELIMINATED POPS FOR DAY FIVE.

.STO...NONE.

BLU BB 048/063 049/061 049 672004
RBL BE 059/082 060/08.0 060 676224
SAC BB 055/082 056/080 056 670002

KRUZDLO

N

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:13 PM PDTSevere Thunderstorm WarningSTOShasta47 min
Jul 4, 6:55 PM PDTSevere Thunderstorm WarningSTOShasta, Tehama45 min
Jul 5, 4:57 PM PDTTornado WarningSTOGlenn33 min

Nearby

Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.